MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number DXW225
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Ejection Problem (4009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
The pre-loaded dxw225 model intraocular lens (iol) was reported to have been fully inserted in the patient's eye however, the iol would not unfold and the haptic was stuck to the cartridge.During the same procedure the suspect iol was removed and replaced with another dxw225 5.0 diopter iol that was implanted in the patient¿s ocular dexter (right eye).There was no patient injury and no medical or surgical intervention were required during the procedure.Patient outcome post-procedure was reported as fine.No further information is available.
 
Additional Manufacturer Narrative
Additional information: section a-3b patient gender: female was the answer provided.Section a-4 patient weight: unknown/asked information was not provided.Section a-6 patient race: hispanic was the answer provided.Section d-6a date implanted: not applicable as the iol was removed and replaced during the initial procedure.Section d-6b date explanted: not applicable as the iol was removed and replaced during the initial procedure; therefore, not explanted.Section h-3 device evaluated by manufacturer: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.An attempt was made to contact the customer account requesting additional information regarding complaint however, to date no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes.Section d-9: device date returned to manufacturer: 13-nov-2024.Section h-3: device evaluated by manufacturer: yes.Device evaluation: the complaint device was received in a handpiece tray which was in an opened sterilization pouch which was in the original folding carton.A lens was stuck to the outside of the complaint device.Visual inspection under magnification reveals the complaint device was received with the plunger rod fully retracted.Viscoelastic residue was distributed through the length of the cartridge and the cartridge tip/cartridge were damaged.The lens module was inspected and presented with no damage or viscoelastic residue.The device assembly was inspected and presented with no issues.The plunger rod advancement was inspected and presented with no issues.The lens was received coated in viscoelastic residue.The lens was cleaned and presented with no issues.Complaint issues "unfolding issue" and "delivery issue" were not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.The manufacturing records for the product were reviewed, the units were released in accordance with specifications.A search revealed that no other complaints have been received for this production order (po) number.Conclusion: based on the complaint investigation results, the product was released within specifications and the complaint issues reported could not be confirmed.No product deficiency or product malfunction was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20595715
Report Number3012236936-2024-000294
Device Sequence Number17781702
Product Code HQL
UDI-Device Identifier05050474763852
UDI-Public(01)05050474763852(17)260309
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2026
Device Model NumberDXW225
Device Catalogue NumberDXW225U050
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2024
Supplement Date Received by Manufacturer11/27/2024
Initial Report FDA Received Date11/03/2024
Supplement Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale
Patient EthnicityHispanic